Alert archive / California / High Wind Watches in 2007
High Wind Watch 9, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Dec 1, 2007, 3:36 AM PST for 4 counties in California; Washoe County, Nevada. It took effect at Dec 2, 2007, 3:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 3:36 AM PST (11:36 UTC)
- In effect from
- Dec 2, 2007, 3:00 PM PST
- Expired
- Dec 2, 2007, 3:44 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 011136 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 336 AM PST SAT DEC 1 2007 ...STRONG WINDS POSSIBLE SUNDAY AFTERNOON INTO MONDAY AHEAD OF THE NEXT STORM... .POWERFUL LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST SUNDAY AFTERNOON THROUGH MONDAY. THIS SYSTEM WILL PUSH A SLOW MOVING COLD FRONT TOWARD THE AREA LATE SUNDAY INTO MONDAY. STRONG WINDS ARE POSSIBLE AHEAD OF THIS COLD FRONT ACROSS EXTREME NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. BE PREPARED FOR STRONG CROSS WINDS IF TRAVELING AND SECURE ANY LOOSE OUTDOOR FURNITURE THAT HAS NOT BEEN WINTERIZED. CAZ070-071-NVZ005-020000- /O.NEW.KREV.HW.A.0009.071202T2300Z-071203T2300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 336 AM PST SAT DEC 1 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE DAY SUNDAY ACROSS EXTREME NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. SUSTAINED WINDS OF 10 TO 15 MPH ARE EXPECTED DURING THE MORNING...WITH INCREASES TO 25 TO 40 MPH POSSIBLE BY LATE AFTERNOON. IN ADDITION...WIND GUSTS UP TO 60 MPH ARE POSSIBLE BY SUNDAY AFTERNOON WITH LOCAL GUSTS TO 75 MPH POSSIBLE IN FAVORED AREAS EAST OF THE WARNER MOUNTAINS. THE STRONG WINDS ARE EXPECTED TO LAST INTO MONDAY BEFORE DIMINISHING. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 012347 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 347 PM PST SAT DEC 1 2007 ...STRONG WINDS POSSIBLE LATE SUNDAY AFTERNOON INTO MONDAY AHEAD OF AN APPROACHING STORM SYSTEM... .A POWERFUL LOW PRESSURE SYSTEM WILL SLOWLY MOVE INTO THE PACIFIC NORTHWEST STARTING SUNDAY AFTERNOON. THIS SYSTEM WILL SET UP A PERSISTENT JET STREAM OVER THE REGION SUNDAY THROUGH MONDAY. STRONG WINDS ARE POSSIBLE DURING THIS PERIOD ACROSS EXTREME NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. CAZ072-NVZ002-021200- /O.NEW.KREV.LW.Y.0027.071202T1800Z-071203T0400Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 347 PM PST SAT DEC 1 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CAUSE ROUGH CHOP ON LAKE TAHOE SUNDAY. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. THE WIND MAY LIGHTEN UP SUNDAY NIGHT...HOWEVER BREEZY CONDITIONS WILL RETURN MONDAY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ070-071-NVZ005-021200- /O.CON.KREV.HW.A.0009.071202T2300Z-071203T2300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 347 PM PST SAT DEC 1 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE DAY SUNDAY ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. SUSTAINED WINDS OF 10 TO 15 MPH DURING THE MORNING WILL INCREASE BY LATE AFTERNOON WITH SPEEDS OF 25 TO 40 MPH POSSIBLE. ONCE THE STRONGER WINDS DEVELOP...GUSTS UP TO 60 MPH ARE POSSIBLE WITH LOCALLY HIGHER GUSTS IN FAVORED AREAS EAST OF THE WARNER MOUNTAINS. THE STRONG WINDS ARE EXPECTED TO LAST INTO MONDAY BEFORE DIMINISHING. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. BE PREPARED FOR STRONG CROSS WINDS IF TRAVELING AND SECURE ANY LOOSE OUTDOOR FURNITURE. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ JORDAN HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 021144 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 344 AM PST SUN DEC 2 2007 ...STRONG WINDS EXPECTED LATE THIS AFTERNOON INTO MONDAY EVENING AHEAD OF AN APPROACHING STORM SYSTEM... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST STARTING THIS AFTERNOON. THIS SYSTEM WILL SET UP A PERSISTENT JET STREAM OVER THE REGION THROUGH MONDAY. STRONG WINDS ARE EXPECTED DURING THIS PERIOD ACROSS EXTREME NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...WITH BREEZY TO WINDY CONDITIONS FURTHER SOUTH. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ072-NVZ002-021945- /O.CAN.KREV.LW.Y.0027.071202T1800Z-071203T0400Z/ /O.NEW.KREV.WI.Y.0018.071202T2200Z-071204T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 344 AM PST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST MONDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST MONDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING. WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. GUSTS OVER THE RIDGES WILL EXCEED 80 MPH BY THIS AFTERNOON. WINDS MAY DECREASE FOR A PERIOD OF TIME OVERNIGHT AT THE LOWER ELEVATIONS...WHILE MID AND UPPER SLOPES REMAIN WINDY. WINDS WILL INCREASE AGAIN MONDAY MORNING...WITH WIND GUSTS UP TO 50 MPH EXPECTED THROUGH MONDAY EVENING. STRONG WIND GUSTS WILL ALSO CAUSE ROUGH CHOP ON LAKE TAHOE THROUGH MONDAY. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THROUGH MONDAY NIGHT. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ CAZ070-071-NVZ005-021845- /O.UPG.KREV.HW.A.0009.071202T2300Z-071203T2300Z/ /O.NEW.KREV.HW.W.0008.071202T2200Z-071204T0400Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 344 AM PST SUN DEC 2 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS MORNING WILL INCREASE DURING THE AFTERNOON TO 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. LOCALLY HIGHER GUSTS ARE ALSO POSSIBLE IN FAVORED AREAS EAST OF THE WARNER MOUNTAINS. THE WINDS MAY WEAKEN FOR A PERIOD OF TIME OVERNIGHT AT THE LOWER ELEVATIONS...HOWEVER STRONG WINDS ARE ONCE AGAIN EXPECTED ON MONDAY. THE WINDS ARE EXPECTED TO SUBSIDE MONDAY NIGHT. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES... ESPECIALLY ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395 AND STATE ROAD 447 BETWEEN GERLACH AND CEDARVILLE. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ NVZ003-021945- /O.NEW.KREV.WI.Y.0018.071202T2200Z-071204T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 344 AM PST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST MONDAY. SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS MORNING IN THE FOOTHILLS AND WIND PRONE AREAS. WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...ESPECIALLY IN THE FOOTHILLS. WINDS MAY DECREASE FOR A PERIOD OF TIME OVERNIGHT AT THE LOWER ELEVATIONS. HOWEVER WINDS ARE EXPECTED TO INCREASE AGAIN MONDAY MORNING...WITH WIND GUSTS UP TO 50 MPH EXPECTED THROUGH MONDAY EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 395...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ NVZ004-021945- /O.NEW.KREV.LW.Y.0028.071202T1800Z-071204T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 344 AM PST SUN DEC 2 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST MONDAY. SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THESE WINDS WILL CAUSE ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ HTTP://WEATHER.GOV/RENO BENINATO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 30, 3:00 PM PST, 12 hours 36 minutes earlier.
Area forecast discussion, Nov 30, 3:00 PM PST, 12 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 PM PST FRI NOV 30 2007 .SHORT TERM... SHEARING UPPER SHORTWAVE TROUGH CURRENTLY PIVOTING OVER THE CWA AS A REINFORCING SHORTWAVE DIGS OFF THE COAST HELPING TO CARVE OUT THE LONGWAVE TROUGH OVER THE WEST COAST. THIS TROUGH COMBINED WITH THE HIGH AMPLITUDE UPPER RIDGE OVER THE ERN PACIFIC IS SETTING UP A NORTHERLY JET COMING OUT OF THE NORTH POLE WHICH WILL BRING MUCH COLDER AIR INTO THE REGION. THE INITIAL COLD FRONT WAS RATHER WEAK HOWEVER IT WAS ABLE TO TRIGGER A RATHER IMPRESSIVE SNOWBAND THIS MORNING. COLD AIR WILL CONTINUE TO SETTLE INTO THE AREA BEHIND THE FRONT WITH VALLEY HIGHS STAYING IN THE 30S ON SATURDAY. THE PATTERN BEGINS TO CHANGE BY SUNDAY AS A WESTERLY JET ACROSS THE PACIFIC IS ABLE TO UNDERCUT THE ERN PACIFIC RIDGE AND BRING A WARM AND WET FLOW INTO THE WEST COAST. THIS JET WILL PRODUCE SIGNIFICANT AMOUNTS OF PRECIP HOWEVER IT WILL REMAIN NORTH AND WEST OF THE CWA. THE MOISTURE PLUME SHOULD OCCASIONALLY SAG FAR ENOUGH SOUTH TO BRING LIGHT PRECIP TO THE FAR NRN ZONES AND WRN LASSEN COUNTY SUNDAY AND MONDAY SO KEPT WITH AT LEAST SLIGHT CHANCE POPS IN THOSE AREAS. THE MAIN STORY WITH THIS SYSTEM WILL BE THE HIGH WIND POTENTIAL AS MODELS GENERATE H7 WINDS AS HIGH AS 80 KTS OVER THE NRN HALF OF THE CWA. ITS TOUGH TO SAY HOW WELL THESE WINDS WILL MIX DOWN TO THE SURFACE WITH THE MOIST WAA PATTERN...HOWEVER THE POTENTIAL IS DEFINITELY THERE FOR STRONG WINDS SUNDAY AND ESPECIALLY MONDAY AS PRECIP BANKS UP ON THE WRN SLOPES OF THE NRN SIERRA. BUMPED THE FORECAST WINDS UP TO GET BREEZY OR WINDY WORDING AND WILL CONTINUE WITH THE SPECIAL WEATHER STATEMENT TO COVER THE WIND POTENTIAL. THE WINDS WILL ALSO KEEP THE VALLEYS MIXED OUT COMBINING WITH THE WAA TO BRING DAYTIME TEMPS BACK UP TO NORMAL BY SUNDAY AND INTO THE LOWER 60S BY MONDAY. WITH THE EXCEPTION OF COLDER THAN NORMAL TEMPERATURES TONIGHT...SIGNIFICANT CLOUD COVER AND OVERNIGHT WINDS WILL KEEP MINIMUM TEMPS UP THROUGH THE PERIOD. JORDAN .LONG TERM...TUESDAY THROUGH FRIDAY... ON TUESDAY A COLD FRONT IS PROGGED TO BE MOVING THROUGH THE NRN SIERRA AND WRN NEVADA. THE GFS BRINGS BETWEEN 0.80 AND 1.00 INCH OF PRECIPITABLE WATER INTO THE NRN AND CNTRL SIERRA BY 00Z WEDNESDAY. ON WEDNESDAY THE FRONT SHOULD MOVE INTO THE SRN SIERRA AND SRN NEVADA AS DRIER AIR WORKS INTO THE AREA TO THE NORTH. HAVE KEPT A MENTION OF LGT RAIN OVER MUCH OF THE KREV CWFA FOR TUESDAY. WITH THE FRONT THEN MOVING SOUTH HAVE KEPT WEDNESDAY DRY. ON THURSDAY AND FRIDAY THE GFS AND ECMWF BOTH SHOW A STRONG VORTEX ANCHORED OVER NRN CANADA WITH SHORTWAVE TROUGHS ROTATING THROUGH THE UPR FLOW. THE FIRST SHORTWAVE IS PROGGED TO MOVE THROUGH THE PACIFIC NW ON THURSDAY. THIS FIRST SYSTEM STAYS NORTH OF THE AREA WITH COLD UPR LVL AIR MOVING ACROSS NRN NEVADA. THIS COLD AIR ALOFT WILL GENERATE SOME LLVL INSTABILITY SO WILL CONTINUE WITH A MENTION OF LGT RAIN OVER NRN LASSEN AND NRN WASHOE COUNTIES. BY FRIDAY A SECOND SHORTWAVE IS PROGGED TO MOVE ACROSS THE REGION WITH COLDER AIR ALOFT. HAVE EXTENDED A SLIGHT CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN TO MAINLY THE NWRN HALF OF THE CWA. THE UPR FLOW BECOMES NWLY SO DO NOT LOOK FOR AS MOIST AN AIR MASS MOVING INTO THE REGION. SNOW AMOUNTS LOOK LIKE THEY WILL NOT BE TOO IMPRESSIVE ATTM. HOWEVER IF THIS SECOND SYSTEM CAN TAP MOISTURE FROM A MORE SWLY TRAJECTORY THEN WE SHOULD SEE A LITTLE MORE SNOWFALL FOR THE UPR ELEVATIONS. TEMPERATURES SHOULD START OFF AROUND 10 DEGREES ABOVE NORMAL ON TUESDAY BUT WILL FALL TO MORE SEASONABLE LEVELS BY FRIDAY AS THE UPR TROUGH MOVES ACROSS THE WRN GREAT BASIN. OHARA && .AVIATION... VFR CONDITIONS WILL CONTINUE ACROSS THE REGION...WITH LCL MVFR CONDITIONS OVER WRN NEVADA THROUGH 04Z. WIND SPEEDS WILL BECOME LIGHT OVERNIGHT BUT WILL BECOME WLY AT 10-15 KT AND GUSTY BY SAT AFTN. OHARA && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:47 PM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 12 hr |
Nearby
High Wind Watches in California, 2007High Wind Watches in Nevada, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.